International Journal of Game Theory

, Volume 40, Issue 2, pp 215–230 | Cite as

Non-additive anonymous games

Original Paper

Abstract

This paper introduces a class of non-additive anonymous games where agents are assumed to be uncertain (in the sense of Knight) about opponents’ strategies and about the initial distribution over players’ characteristics in the game. We model uncertainty by non-additive measures or capacities and prove the Cournot–Nash equilibrium existence theorem for this class of games. Equilibrium distribution can be symmetrized under milder conditions than in the case of additive games. In particular, it is not required for the space characteristics to be atomless under capacities. The set-valued map of the Cournot–Nash equilibria is upper-semicontinuous as a function of initial beliefs of the players for non-additive anonymous games.

Keywords

Anonymous game Uncertainty Non-additive measure Capacity 

References

  1. Aliprantis Ch, Glycopantis D, Puzzello D (2006) The joint continuity of the expected payoffs functions. J Math Econ 42: 121–130CrossRefGoogle Scholar
  2. Camerer C, Ho T (1994) Violations of the betweenness of axiom and nonlinearity in probability. J Risk Uncertainty 8: 167–196CrossRefGoogle Scholar
  3. Choquet G (1953) Theory of capacities. Annales de l’Institut Fourier 5: 131–295Google Scholar
  4. Curley S, Yates F (1989) An empirical evaluation of descriptive models of ambuguity reactions in choice situations. J Math Psychol 33: 397–427CrossRefGoogle Scholar
  5. Denneberg D (1994) Non-additive measure and integral. Kluwer Academic Publishers, DordrechtGoogle Scholar
  6. Dow J, Werlang S (1994) Nash equilibrium under Knightian Uncertainty: breaking down backward induction. J Econ Theory 64(2): 305–324CrossRefGoogle Scholar
  7. Eichberger J, Kelsey D (1999) Education signalling and uncertainty. unpublished, University of BirminghamGoogle Scholar
  8. Eichberger J, Kelsey D (2000) Non-additive beliefs and strategic equilibria. Games Econ Behav 30: 183–215CrossRefGoogle Scholar
  9. Eichberger J, Kelsey D (2004) Sequential two-player games with ambiguity. Int Eco Rev 45(4): 1229–1261CrossRefGoogle Scholar
  10. Eilenberg S, Moore J (1965) Adjoint functors and triples. Ill J Math 9: 381–398Google Scholar
  11. Ellsberg D (1961) Risk, ambiguity and the Savage axioms. Q J Econ 75: 643–669CrossRefGoogle Scholar
  12. Fan K (1952) Fixed-point minimax theorems in locally convex topological linear spaces. Proc Natl Acad Sci USA 38: 121–126CrossRefGoogle Scholar
  13. Ghirardato P, LeBreton M (2000) Choquet rationality. J Econ Theory 90: 277–285CrossRefGoogle Scholar
  14. Gilboa I, Schmeidler D (1989) Maxmin expected utility with non-unique prior. J Math Econ 18: 141–153CrossRefGoogle Scholar
  15. Glycopantis D, Muir A (1999) Nash equilibria in ∞-dimensional spaces: an approximation theorem. Econ Theory 13: 743–751CrossRefGoogle Scholar
  16. Glycopantis D, Muir A (2000) Continuiuty of the payoff function. Econ Theory 16: 239–244CrossRefGoogle Scholar
  17. Glycopantis D, Muir A (2008) Nash equilibria with Knightian uncertainty; the case of capacities. Econ Theory 37(1): 147–159CrossRefGoogle Scholar
  18. Green E (1984) Continuum and finite-player noncooperative models of competition. Econometrica 52(4): 975–994CrossRefGoogle Scholar
  19. Groes E, Jacobsen H, Sloth B, Tranaes T (1998) Nash equilibrium in lower probabilities. Theory Decis 44: 37–66CrossRefGoogle Scholar
  20. Hart S, Hildenbrand W, Kohlberg E (1974) On equilibrium allocations as distributions on the commodity space. J Math Econ 1: 159–166CrossRefGoogle Scholar
  21. Hogarth R, Einhorn H (1990) Venture theory: a model of desicion weights. Manag Sci 36: 780–803CrossRefGoogle Scholar
  22. Kajii A, Morris S (1998) Payoff continuity in incomplete information games. J Econ Theory 82: 267–276CrossRefGoogle Scholar
  23. Khan A, Sun Y (1987) On symmetric Cournot–Nash equilibrium distributions in a finite-action, atomless game. In: Khan A, Yennelis N Equilibrium theory in infinite dimensional spaces. Sprimger, BerlinGoogle Scholar
  24. Khan A, Sun Y (1995) Extremal structures and symmetric equilibria with countable actions. J Math Econ 24: 239–248CrossRefGoogle Scholar
  25. Klibanoff P (1996) Uncertainty, decisions, and normal games. Mimeo, MITGoogle Scholar
  26. Knight F (1921) Risk, uncertainty and profit. Houghton Miffin, BostonGoogle Scholar
  27. Kozhan R (2006) Open-multicommutativity of the functor of capacities, Visnyk of Lviv University, Working Paper Nr.: math.GN/0610678. Series Mechanical and Mathematical, vol 70. www.arxiv.org
  28. Kozhan R, Zarichnyi M (2008) Nash equilibria for games in capacities. Econ Theory 35: 321–331CrossRefGoogle Scholar
  29. Lo K (1996) Equilibrium in beliefs under uncertainty. J Econ Theory 71: 443–484CrossRefGoogle Scholar
  30. Marinacci M (1999) Limit laws for non-additive probabilities and their frequentist interpretation. J Econ Theory 84: 145–195CrossRefGoogle Scholar
  31. Marinacci M (2000) Ambiguous games. Games Econ Behav 31: 191–219CrossRefGoogle Scholar
  32. Mas-Colell A (1986) On a theorem of Schmeidler. J Math Econ 13: 201–206CrossRefGoogle Scholar
  33. Michael E (1951) Topologies on spaces of subsets. Trans Am Math Soc 71: 152–182CrossRefGoogle Scholar
  34. Milgrom P, Weber R (1985) Distributional strategies for games with incomplete information. Math Oper Res 10(4): 619–632CrossRefGoogle Scholar
  35. Mukerji S (1997) Understanding the nonadditive probability decision model. Econ Theory 9: 23–46CrossRefGoogle Scholar
  36. Mukerji S, Shin HS (2002) Equilibrium departures from common knowledge in games with non-additive expected utility. Adv Theor Econ 2(1): 2Google Scholar
  37. Nykyforchyn O, Zarichnyi M (2006) The functor of capacities in the catogery of compact hausdorff spaces. PreprintGoogle Scholar
  38. Rath K, Sun Y, Yamashige S (1995) The nonexistence of symmetric equilibria in anonymous games with compact action spaces. J Math Econ 24: 331–346CrossRefGoogle Scholar
  39. Ryan M (2002) Violations of Belief Persistence in Dempster-Shafer Equilibrium. J Econ Theory 39: 167–174Google Scholar
  40. Savage L (1954) The foundation of statistics. Wiley, New YorkGoogle Scholar
  41. Schmeidler D (1973) Equilibrium points of nonatomic games. J Stat Phys 17(4): 295–300CrossRefGoogle Scholar
  42. Schmeidler D (1989) Subjective probability and expected utility without additivity. Econometrica 57: 571–587CrossRefGoogle Scholar
  43. Teleiko A, Zarichnyi M (1999) Categorical topology of compact Hausdorf spaces, vol 5 of Mathematical Studii, Monograph Series. VNTL Publishers, LvivGoogle Scholar
  44. Tversky A, Fox C (1995) Weighting risk and uncertainty. Psychol Rev 102: 269–283CrossRefGoogle Scholar
  45. Zarichnyi M (1990) On covariant topological functors, I. Quest Answ Gen Topol 8: 317–369Google Scholar
  46. Zhou L (1998) Integral representation of continuous comonotonically additive functionals. Trans Am Math Soc 350(5): 1811–1822CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Warwick Business SchoolUniversity of WarwickCoventryUK

Personalised recommendations